Hail, Dawes
- When
- June 17, 6:13 PM MST
- Where
- Dawes County, 3 mi NE of Chadron
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 42.861, -102.958
A severe thunderstorm produced some hail over a part of Dawes county, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail over a part of Dawes county, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 17, 3:00 PM MST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT TUE JUN 17 2008 .UPDATE...ADDED SEVERE WATCH TO PANHANDLE UNTIL 05Z. CONSIDERABLE UNCERTAINTY AS CONVECTIVE OUTCOME GIVEN STRONG CAP STILL IN PLACE...BUT THE POTENTIAL IS STILL THERE. SOWKO && .PREV DISCUSSION... /ISSUED 105 PM MDT TUE JUN 17 2008/ SHORT TERM...TONIGHT THRU THU...GOOD LOW LEVEL MSTR CONTS ACROSS MUCH OF ERN HALF OF AREA THRU THIS EVENG. MIN OF CLDS ATTM DUE TO SUPPRESSION IN WAKE OF UPPER FTR WHICH MOVED THRU ARND SUNRISE. EXPECT CAP TO BREAK OVER AREA LATER THIS AFTN...ALTHO INITIAL CELL THAT WENT UP OVER BLACK HILLS FELL APART AFTER DRIFTING OFF THE HILLS. STILL THINK FAR SE WY COUNTIES AND MOST OF PNHNDL HAVE THE BEST THREAT...ASSUMING THAT CELLS DVLP OVER SE MT/NERN WY/WRN SD AND MOVE SEWD. AS DRY LINE OVER PLATTE/LARAMIE COUNTY STARTS DRFTG SWWD LATER THIS AFTN/EVENG...IT MAY ALSO TRIGGER A FEW CELLS WHICH SHLD PROBABLY NOT BE SEVERE. USUAL ISOLD DRY TSTMS STILL POSSIBLE OVER REST OF AREA. MODELS ALSO AGREE TO SOME EXTENT ABOUT ANOTHER AREA OF TSTMS DVLPG LATE TNGT INTO WED MRNG OVER SE MT/NERN WY/WRN SD... WITH THE NAM FURTHER S THAN THE GFS WITH THE TSTMS. SITN REMAINS SIMILAR FOR WED...ALTHO POSITION OF TSTM COMPLEX MAY END UP AFFECTING SUBSEQUENT DVLPMENT DURING THE AFTN/EVENG. BOTH MODELS DO AGREE ON A NERLY SURGE WED AFTN/EVENG...SLOSHING UP AGAINST THE LARAMIE RANGE BEFORE STALLING OUT. MORE POSSIBLY SEVERE TSTMS ON THU...DEPENDING OF COURSE ON TIMING OF WEAK UPPER FEATURES ROUNDING THE TOP OF THE UPPER RIDGE. LONG TERM...THU NIGHT THROUGH TUESDAY...A VERY STAGNANT SUMMER-LIKE PATTERN IS SHAPING UP FOR THE LONG TERM. THE RIDGE THAT WILL HAVE BEEN WEAKENED BY FRIDAY WILL RE-AMPLIFY WITH GUSTO THROUGH THE WEEKEND. 500MB TEMPS CREEP UP TO THE NEGATIVE SINGLE DIGITS...SO THUNDERSTORMS WILL BECOME PROGRESSIVELY SCARCE THROUGH THE PERIOD...THUS THE DAY TO WATCH SEEMS TO BE FRIDAY...WHEN THE RIDGE AND CAPPING ARE WEAKEST UNDER A VORT DISTURBANCE PROGGED BY BOTH NAM AND GFS. ENSEMBLE MEMBERS ARE CLUSTERED NICELY THROUGH MIDDLE OF NEXT WEEK SHOWING THAT SAME RIDGE REMAINING STRONG. GFS MOS IS ALREADY INDICATING NEAR 90 IN CHEYENNE BEGINNING SUNDAY...AND THAT IS WITH CLIMATOLOGY TRYING TO DRAG IT DOWN TOWARDS 78...SO IT IS A SURE BET TO SEE HIGH READINGS THROUGH MIDWEEK. AVIATION...TERMINALS IN NEB MOST LIKELY AFFECTED BY TSTMS THRU 06Z...EXPECIALLY KCDR WITH PSBL IFR CONDS IN HEAVY RAIN/HAIL. SITES IN WY LESS LIKELY TO SEE ANY SIG CIG/VSBY REDUCTIONS IN TSTMS. PATCHES OF IFR/MVFR CIGS EXPECTED TO FORM AGAIN MAINLY IN NEB PNHNDL FROM 09Z-15Z. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && LONG TERM....SOWKO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT TUE JUN 17 2008 WYZ059-064-066-067-069-181145- CONVERSE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1030 AM MDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP ALONG THE LARAMIE RANGE LATER THIS AFTERNOON AND THEN SPREAD EAST THROUGH THE EARLY EVENING. A FEW OF THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH AND A BRIEF PERIOD OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST WYOMING EACH DAY THROUGH FRIDAY. THE STORM CHANCES DIMINISH FOR THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-068-070-181145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 1030 AM MDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL MOVE INTO FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS...ESPECIALLY OVER THE PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY THROUGH FRIDAY. A FEW OF THE STORMS ON WEDNESDAY AND THURSDAY COULD BE SEVERE. THE STORM CHANCES DIMINISH FOR THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-181145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1030 AM MDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT ALBANY AND CARBON COUNTIES THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER...A FEW OF THE STORMS WILL PRODUCE BRIEF WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR THIS PART OF SOUTHEAST WYOMING THROUGH THURSDAY. STORM CHANCES DIMINISH BY THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 611 PM MDT TUE JUN 17 2008 WYZ061>066-069-070-180415- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... CHEYENNE...PINE BLUFFS 611 PM MDT TUE JUN 17 2008 ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH THIS EVENING. THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 55 MPH. A GUST OF 49 MPH WAS REPORTED IN RAWLINS AT 553 PM AS THE HIGH BASED THUNDERSTORMS MOVED ACROSS THE TOWN.
The Rapid City radar (KUDX), 141 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95327.